MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG ARTIS PHENO; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHINEERS AG ARTIS PHENO; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10849000
Medical Device Problem Codes Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed if additional information becomes available.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the artis pheno system.During an interventional procedure, a collision occurred between the c-arm and the table.The procedure was continued and completed.We are unaware of any impact to the state of health of the patient involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Event or Problem Description
During a procedure, there was a collision between the c-arm and the head holder.While the head holder sustained damage from this incident, the patient remained unharmed.
 
Additional Manufacturer Narrative
The investigation was performed by experts considering complaint description, cs (customer service) reports, system history, and system log files.The logs revealed that the head holder was not configured correctly.This misconfiguration meant that the head holder was not considered in the monitored collision zone, thus preventing the system from detecting the c-arm¿s approach towards the head holder.Consequently, this allowed the c-arm to collide with the head holder without any warning.Following this incident, the customer service engineer (cse) carried out a comprehensive safety check for all movements.This check confirmed that when the head holder is properly configured, the c-arm does not collide with the table or head holder.The damaged head holder was replaced as part of the service activity.The operator manual contains adequate instructions about system movement and how the operator can avoid a collision (see operator manual excerpts below).Some warnings / cautions are described in the user manual: general remark: operator manual document: chapter "unit movements", sub-chapter "safety information - system movements": warning: ¿unit movements risk of collision, risk of injury to patient or operator, risk of damage to unit parts.- it is the responsibility of the operator to ensure that unit movements are released only if it is certain that neither the operator, the patient, third parties nor other pieces of equipment can be endangered by these movements.- always pay attention to possible collisions during unit movements.¿ general remark: operator manual document: chapter "examination", sub-chapter "setting the head holder collision zone": caution: ¿error in selecting the appropriate head holder setting during patient registration so that system applies an inappropriate collision model, or non-standard setup of the tabletop extension so that the accessory is not fully covered by the collision zone.Increased risk of collision between the tabletop extension and system parts.- make sure choosing the appropriate tabletop extension type during patient registration.- always perform system movements in the vicinity of the tabletop extension with particular care.¿ as the root cause for the non-conformity, a use issue could be determined.The occurrence rate of the aforementioned error pattern was checked.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.

Brand Name
ARTIS PHENO
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
marion mints
40 liberty blvd
malvern, PA 19355
4843231632
MDR Report Key20449429
Report Number3004977335-2024-00120
Device Sequence Number7203626
Product Code OWB
UDI-Device Identifier04056869046877
UDI-Public(01)04056869046877
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K220409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10849000
Device Catalogue Number10849000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown